MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SERB65-14-60-80
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a protégé gps stent to treat a 60mm soft tissue lesion chronic total occlusion (cto) with little calcification in the mid right basilic axillary junction.Little tortuosity was reported and the vein diameter was 12-14mm.No abnormalities were reported in relation to anatomy.There was no damage to the device packaging and no issues when removing the device from the hoop/tray.The device was prepped as per ifu with no issues.Stent deformation was reported during positioning/deployment.The stent did pass through a previously deployed stent.The physician completed the procedure with a fluency covered stent.
 
Additional Manufacturer Narrative
Additional information: no resistance was experienced when advancing the device and no excessive force was used.It is reported there was no injury to the patient that could not be repaired.Vessel damage is reported due to crushing of the stent which necessitated exclusion with covered stenting.The type of damage seen to the stent was reported to be crushing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review two cine images were provided.The first image shows two implanted stents.It is evident the stents are not within the same vessel because the visible guidewire does not track though the with even spacing between the stent struts.The tantalum markers at both end of the stent shows no anomalies.The stent that is over the loaded guidewire shows one end of the stent compressed and narrow spacing between the stent struts.The tantalum markers at the area of observed compression were grouped together in close proximity.Within the vessel cine shows a white cloudy appearance within the vessel where the stent appears compressed.The white cloudy appearance was likely the lesion attempting to be treated.The other end of the stent was not in an area compromised by the suspected lesion.The stent appeared fully expanded with even spacing between the tantalum markers.The second image shows the same characteristics as the first image provided; however an additional stent is observed.The additional stent was deployed at the same area of the previously deployed stent that showed signs of compression.The cine provided did not show a significant difference to the lesion.Additional tantalum markers were observed overlapping the previously deployed stent at both ends.The additional stent deployed was the same length as the previously deployed stent.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8420276
Report Number2183870-2019-00130
Device Sequence Number19393642
Product Code FGE
UDI-Device Identifier00821684071762
UDI-Public00821684071762
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Catalogue NumberSERB65-14-60-80
Device Lot NumberA724403
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/14/2019
06/06/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/01/2019
06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight105